MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ VIO 18IN 0 S/A CTX; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ VIO 18IN 0 S/A CTX; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A402
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: investigation summary: it was reported assembly missing component / incorrect quantity.An empty opened foil, an empty labeled winding former and a needle-suture combination of product code sxpp1a402, lot lgz422 were returned for analysis.During the visual inspection of needle/suture under magnification, slightly marks on the body of the needle that appears to be by use of surgical instruments could be observed.In addition, body fluids in the barbs were found.No defects or damaged on the barbs were noted.However, the two sides of the fixation tab were broken.To seat the fixation tab; pull the device through the tissue to gently seat the fixation tab against the tissue.The fixation tab should be seated above the tissue plane and be visible.Do not exert additional force on the fixation tab.Per the sample condition, the assignable cause of performance - fixation feature breakage it could not be determined what may have caused the reported incident of: ¿ it was found that the suture did not have a fixation tab from the beginning".A manufacturing record evaluation was performed for the finished device lgz422 number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that the patient underwent an orthopedic procedure on (b)(6) 2019 and barbed suture was used.The staff reported that the suture did not have a fixation tab attached from the beginning.There were no adverse patient consequences reported.Upon evaluation, no defects or damaged on the barbs were noted.However, the two sides of the fixation tab were broken.No additional information was provided.

Brand Name
SFX SYM PDS+ VIO 18IN 0 S/A CTX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8600356
Report Number2210968-2019-81273
Device Sequence Number2294487
Product Code NEW
UDI-Device Identifier10705031218741
UDI-Public10705031218741
Combination Product (Y/N)N
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberSXPP1A402
Device Lot NumberLGZ422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/10/2019
Patient Sequence Number1